My son is almost 18 and was diagnosed in April with Non-Compaction Cardiomyopathy. He is on Lasix and Vasotec. About 1 1/2 months ago he started complaining that his wrists were hurting. It has started to progress and he says that his wrists, shoulders, hips and ankles are hurting also. We have been giving him Motrin, but it does not seem to help. He has also been bothered by his hands shaking off and on.
I have done a bit of looking and have not found any specific association between or syndromes including both left ventricular noncompaction and joint involvement or arthritis. I hate to suggest that this could be a second process that may require either Rheumatology or Orthopedic evaluation, but this may be the case.
Your story sounds so familiar. My daughter suffered from joint pain, starting a couple of weeks after she turned 3. At five they diagnosed her with Juvenile Rhuematoid Arthritis (JRA). One year later she was diagnosed with a severe Hypertrophic Cardiomyopathy. There may not be any connection, but it would be worth a visit to a specialist. Could either of the drugs he is taking have joint issues as a side affect or could they be causing a chemical imbalance to where that is causing the joint pain? Think outside the box. Take care
Forgot to ask, exactly what is "Non-Compaction" Cardiomyopathy mean? Obviously I know what cardiomopathy is, but I have never heard about a cardiomyopathy that is called "Non-Compaction". Could you explain exactly what that is and what happens to the heart as a result of having this kind of cardiomyopathy? Thanks
Non-compaction cardiomyopathy is different from hypertrophic cardiomyopathy. A cardiomyopathy is intrinsically abnormal heart muscle for whatever reason; it can be caused by things like a heart attack (typically in adults), but the cardiomyopathies that I am addressing here in pediatric and adolescent patients, such as hypertrophic, dilated, restrictive, and non-compaction,are likely due to genetic factors. Normally, the left ventricle's muscle fibers are densely packed together; this forms in utero. Non-compaction occurs when the muscle fibers of the left ventricle are not densely put together, This can often be seen at birth, although sometimes this can be seen later and may even be progressive. Over time, what can be seen is decreased heart muscle squeeze/function, blood clot formation, and arrhythmias. Hypertrophic cardiomyopathy is an abnormal thickening of the heart muscle that grows independently of any potential obstruction to the blood flow inside or out of the heart. Both of these are genetically based. Some recent articles suggest that there may be some similar genetic mutations in certain heart muscle proteins that can give non-compaction or hypertrophic cardiomyopathy. However, we consider (and treat) them differently.
Thank you so much for addressing my question; I wasn't expecting the answer to come from you. I have learned a lot from reading your posts on here, sometimes I wonder if you realize the impact you are having on families lives on this forum. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.